Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Jul 5, 2021, 3:41 AM CDT for Florence County, Wisconsin. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2021, 3:41 AM CDT (08:41 UTC)
- Expired
- Jul 5, 2021, 4:30 AM CDT
- In force
- 49 min
- Issued by
- NWS Green Bay, WI
County Florence County, WI
The radar
The Marquette radar (KMQT), 99 km from the middle of the area, began a volume at 08:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.7 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1506 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1442 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
990
WWUS83 KGRB 050841
SPSGRB
Special Weather Statement
National Weather Service Green Bay WI
341 AM CDT Mon Jul 5 2021
WIZ005-011-012-050930-
Vilas WI-Florence WI-Forest WI-
341 AM CDT Mon Jul 5 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL FOREST...EAST
CENTRAL VILAS AND CENTRAL FLORENCE COUNTIES UNTIL 430 AM CDT...
At 341 AM CDT, Doppler radar was tracking a strong thunderstorm near
Phelps, or 17 miles west of Iron River, moving east at 45 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Florence, Phelps, Fern, Tipler, Kentuck Lake Campground, Wisconsin
Slough Natural Area, Whisker Lake Wilderness, Commonwealth, Alvin and
Lasalle Falls.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4602 8882 4603 8878 4602 8878 4601 8868
4599 8867 4599 8862 4602 8860 4601 8859
4602 8853 4599 8850 4600 8846 4598 8842
4599 8838 4596 8833 4596 8825 4595 8824
4595 8819 4578 8827 4603 8913 4613 8908
TIME...MOT...LOC 0841Z 288DEG 38KT 4610 8899
$$
RDMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jul 4, 11:50 PM CDT, 3 hours 51 minutes earlier.
Area forecast discussion, Jul 4, 11:50 PM CDT, 3 hours 51 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1150 PM CDT Sun Jul 4 2021 Updated aviation portion for 06Z TAF issuance .SHORT TERM...Tonight and Monday Issued at 416 PM CDT Sun Jul 4 2021 Main highlights from this forecast period revolve around isolated chances for thunderstorms late tonight, thunderstorm chances again Monday afternoon and evening, and the hot and humid conditions for Monday. Independence Day Night...Ahead of a slowly moving cold front, a humid and very warm night is expected under mostly clear to partly cloudy skies. In fact, low temperatures will be about 15 degrees above normal ranging from the upper 60s to lower 70s. In addition to the warm and humid conditions overnight, an isolated thunderstorm or two may develop after midnight in north-central, central, and far northeast WI as the cold front enters the forecast area. MLCAPE between 1000 to 1500 J/kg paired with an area of low-level WAA/fgen may be enough to have an isolated strong storm with gusty winds and hail, but the chance for any organized storms is low. Monday...The cold front will slowly march east then southeast across the forecast area on Monday. With plenty of moisture (dew points in the middle 60s to lower 70s) and very warm temperatures expected ahead of the cold front, the atmosphere will become very unstable in central, east-central, and far northeast WI, with models suggesting CAPE values of 2500 to 3500 J/kg. Although deep-layer shear is lacking, a few strong storms, capable of producing damaging winds and hail, may develop along the frontal boundary during the afternoon and evening, mainly across central and east-central WI. High temperatures will range from the upper 80s to lower 90s, but it will feel much warmer. Generally, heat indices will range from the upper 80s to middle 90s, but locations in east-central and far northeast WI will feel the warmest with heat indices topping out in the upper 90s. .LONG TERM...Monday Night Through Sunday Issued at 416 PM CDT Sun Jul 4 2021 Active weather is expected for much of the extended period, with potential for a couple periods of heavy rainfall. A cold front will gradually sag south of the forecast area on Monday night, with lingering showers and thunderstorms ending across the southeast part of the forecast area in the evening. The front will stall out to our south on Tuesday, setting the stage for MCS development north of the boundary (and over the GRB forecast area) Tuesday afternoon and Tuesday night. This will occur in response to the arrival of a short-wave trough, surface/850 mb lows tracking east along a strong baroclinic zone, mid-level frontogenetic forcing, and upper level divergence in the RRQ of a jet streak. The exact location of the heaviest rainfall is still uncertain, but suspect it end up across the southern half of the forecast area, where the best elevated instability and deep moisture (PWATs 1.5 to 2 inches) will be situated. Rainfall amounts of 1 to 3 inches will be possible, along with potential for urban and small stream flooding. WPC has a Slight Risk of rainfall exceeding flash flood guidance over much of the forecast area. Most of the rainfall should taper off across the region by midday Wednesday. Cooler and briefly drier weather will arrive Wednesday afternoon into Thursday, as Canadian high pressure briefly settles into the western Great Lakes. Temperatures will drop to below normal. A frontal system is expected to approach the region late Thursday night into Friday, then slowly move through over the weekend, as a deep upper level trough closes off over the western Great Lakes. Heavy rainfall looks possible again sometime during the Friday to Saturday period, with light to moderate rainfall lingering through the rest of the weekend. && .AVIATION...for 06Z TAF Issuance Issued at 1149 PM CDT Sun Jul 4 2021 VFR conditions are expected through most/all of the TAF period. Only very brief non-VFR conditions are possible in/near any thunderstorm activity as a frontal boundary approaches the area from the northwest. Models only showing very isolated activity across the area overnight into early Monday and upstream activity has been limited to just a few storms in northeast MN and northwest WI. The chances for showers/storms continues through Monday as the boundary sags southward. Added a VCSH to RHI as it stands the best chance to see a shower or storm overnight. But did not include any other mention of showers/storms at the other TAF sites as the chances/confidence are too low at any one location. Southwest winds of 5-12 kts will continue overnight, then shift to the west/northwest on Monday with a few gusts to 20 kts, then become light Monday evening. LLWS of 35 to 40 kts at 1500-2000 ft AGL is expected late tonight into Monday morning across all TAF sites. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Hykin LONG TERM......Kieckbusch AVIATION.......Bersch
Hazardous weather outlook, Jul 4, 9:36 PM CDT, 6 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 936 PM CDT Sun Jul 4 2021 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-060245- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 936 PM CDT Sun Jul 4 2021 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight An Air Quality Advisory, due to ozone, will be in effect through Monday evening for Door, Kewaunee and Manitowoc counties. An isolated strong storm with gusty winds and hail is possible over north-central and far northeast Wisconsin tonight. .DAYS TWO THROUGH SEVEN...Monday through Sunday Heat indices will rise to the lower to middle 90s Monday afternoon for most locations. Some locations in east-central and far northeast Wisconsin will see the highest heat indices with values climbing to the upper 90s. Thunderstorms will be possible at times Monday through Tuesday night, and again Friday into Saturday. There is a Marginal risk of severe storms across northeast, central and east-central Wisconsin in the late afternoon and early evening on Monday. Damaging winds and hail will be possible within the strongest storms for Monday. Heavy rainfall is expected with thunderstorms Tuesday afternoon into Tuesday night, along with the potential for urban and small stream flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation should not be needed tonight. LMZ521-522-541>543-060245- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 936 PM CDT Sun Jul 4 2021 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight There is a small chance of thunderstorms after midnight. .DAYS TWO THROUGH SEVEN...Monday through Sunday Gusty southwest winds will create hazardous conditions for small craft on Monday. A small craft advisory is in effect from 8am to 6pm. Thunderstorms are possible at times from Monday through Tuesday night, and again Friday and Saturday. Heavy downpours, gusty winds and cloud to water lightning will be possible with storms, and will pose a hazard to mariners. Bersch
In the hours before
Special weather statement, Jul 5, 3:41 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
341 AM CDT Mon Jul 5 2021
WIZ005-011-012-050930-
Vilas WI-Florence WI-Forest WI-
341 AM CDT Mon Jul 5 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL FOREST...EAST
CENTRAL VILAS AND CENTRAL FLORENCE COUNTIES UNTIL 430 AM CDT...
At 341 AM CDT, Doppler radar was tracking a strong thunderstorm near
Phelps, or 17 miles west of Iron River, moving east at 45 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Florence, Phelps, Fern, Tipler, Kentuck Lake Campground, Wisconsin
Slough Natural Area, Whisker Lake Wilderness, Commonwealth, Alvin and
Lasalle Falls.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4602 8882 4603 8878 4602 8878 4601 8868
4599 8867 4599 8862 4602 8860 4601 8859
4602 8853 4599 8850 4600 8846 4598 8842
4599 8838 4596 8833 4596 8825 4595 8824
4595 8819 4578 8827 4603 8913 4613 8908
TIME...MOT...LOC 0841Z 288DEG 38KT 4610 8899
RDMThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 8:59 PM CDT | Small Craft Advisory | GRB | 21 hr | |
| Jul 5, 4:01 AM CDT | Special Weather Statement | GRB | Florence | 44 min |
| Jul 5, 1:59 PM CDT | Special Weather Statement | GRB | Door | 46 min |
| Jul 5, 3:06 PM CDT | Special Weather Statement | GRB | Door | 39 min |
| Jul 5, 3:18 PM CDT | Special Marine Warning | GRB | 87 min | |
| Jul 5, 3:45 PM CDT | Special Weather Statement | GRB | Kewaunee | 60 min |
| Jul 5, 4:13 PM CDT | Special Weather Statement | GRB | Kewaunee | 62 min |
| Jul 5, 5:32 PM CDT | Special Weather Statement | GRB | Marathon, Menominee, Shawano | 58 min |
| Jul 5, 5:48 PM CDT | Special Weather Statement | GRB | Brown | 42 min |
| Jul 5, 6:25 PM CDT | Special Weather Statement | GRB | Marathon, Menominee, Shawano | 50 min |
| Jul 5, 6:31 PM CDT | Special Weather Statement | GRB | Manitowoc | 44 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.